Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 26, 2021Okmulgee County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 26, 2021, 5:42 AM CDT for Okmulgee County, Tulsa County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 5:42 AM CDT (10:42 UTC)
Expired
Jun 26, 2021, 6:30 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK

Counties Okmulgee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WWUS84 KTSA 261042
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
542 AM CDT Sat Jun 26 2021
 
OKZ060-061-064>067-070-071-261130-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Okfuskee OK-Creek OK-
Wagoner OK-McIntosh OK-
542 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EASTERN
CREEK...NORTHWESTERN MCINTOSH...WESTERN WAGONER...NORTHWESTERN
MUSKOGEE...OKMULGEE...TULSA AND EASTERN OKFUSKEE COUNTIES UNTIL 630
AM CDT...

At 541 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Sand Springs to 5 miles west of
Beggs to 3 miles east of Okemah. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Okmulgee...
Bixby...                          Sapulpa...
Jenks...                          Okfuskee...
Glenpool...                       Coweta...
Catoosa...                        Henryetta...
Verdigris...                      Haskell...
Kiefer...                         Morris...
Beggs...                          Mounds...
Dewar...                          Schulter...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 221 and 254.
 Interstate 44 between mile markers 206 and 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3574 9622 3613 9620 3616 9607 3616 9600
      3618 9600 3628 9561 3586 9560 3543 9569
      3536 9630
TIME...MOT...LOC 1041Z 251DEG 27KT 3608 9615 3576 9616 3543 9625 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:46 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 26, 2:46 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
246 AM CDT Sat Jun 26 2021

.DISCUSSION...
A period of unsettled weather is on tap for eastern
Oklahoma and western Arkansas through this forecast
period with numerous rounds of showers and storms
anticipated this weekend and into next week. While there
is the potential for strong to severe storms during this
time, heavy rain and the potential for flooding across
northeast Oklahoma will be more of a concern. A flash
flood watch will be issued this morning for portions of
northeast Oklahoma that will run through tonight. This
watch may end up be extended in time and in coverage as we
move into Sunday.

Storms are ongoing this morning across northeast Oklahoma as
an MCV moves across Osage County. Additional showers and
storms are expected to spread into the area from the west
later this morning. Locally heavy rains will be possible
with the storms this morning. These initial storms are expected
to diminish late morning/early afternoon as they push east
into Arkansas.

Additional thunderstorms are then expected to develop later
this afternoon and evening in the vicinity of remnant outflow
boundaries and in the vicinity of a slow moving cold front that
is forecast to stall to the west of the area this evening. The
showers and storms that develop near the stalling front
will then spread into eastern Oklahoma and eventually portions
of western Arkansas tonight. With precipitable water values
around two inches, heavy rain will be a concern with this
activity.

The shower and storm chances continue Sunday and into next week
as the upper level pattern becomes rather stagnant with a broad
trough over the region through mid-week. This trough and a
weakening surface front just to our west will interact with
the moist airmass in place across the region to produce the
daily rain chances. The highest chances will generally be
across northeast Oklahoma and lowest across southeast Oklahoma
and west-central Arkansas.

Late next week, there are indications that a significant
upper level trough will evolve across the eastern US that
will push a cold front into the area which will continue
the potential for showers and storms.

Have stayed close to the NBM guidance for much of the forecast
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  72  85  71 /  90  90  90  70
FSM   93  75  90  72 /  30  30  70  50
MLC   89  72  86  70 /  30  50  70  60
BVO   85  70  83  68 / 100 100  70  60
FYV   89  70  86  68 /  60  60  80  60
BYV   89  71  86  69 /  60  60  80  60
MKO   88  72  85  70 /  60  80  80  70
MIO   85  70  84  68 / 100  90  90  70
F10   89  71  84  69 /  60  90  80  70
HHW   90  74  89  71 /  20  30  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jun 26, 4:58 AM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 AM CDT Sat Jun 26 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 AM CDT Sat Jun 26 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and storms are ongoing across northeast
Oklahoma this morning, mainly to the north of Interstate
44. The showers and storms are expected to continue through
most of the morning across northeast Oklahoma as additional
activity spreads into the region from the west. Heavy rain
will be possible with this activity with flash flooding also
possible. Some of the storms could also be strong to severe with
strong gusty winds the concern.

Additional showers and storms are expected later this afternoon
and into tonight with development in the vicinity of a
frontal boundary stalling across central Oklahoma and near
any left over outflow boundaries. The main concern with these storms
will be heavy rain. However, a strong to severe storm is not out
of the question.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY THROUGH FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An active weather pattern will persist on Sunday and
into next week, leading to multiple periods of showers and
thunderstorms. Heavy rainfall will be the primary concern,
especially Sunday. Through the middle of next week, rainfall
totals in the 3 to 5 inch range are forecast in northeast
Oklahoma and far northwest Arkansas, with totals from 1 to 3
inches across the rest of the area. Both flash flooding and
mainstem river flooding may result. In addition, strong to severe
storms may occur, but the overall threat currently appears
secondary to the heavy rain and flooding concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 26, 12:15 AM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 AM CDT Sat Jun 26 2021

OKZ054-055-059-060-064-260600-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
1215 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHERN CREEK...WESTERN
WASHINGTON...SOUTHEASTERN PAWNEE AND NORTHWESTERN TULSA COUNTIES
UNTIL 100 AM CDT...

At 1214 AM CDT, strong thunderstorms and an associated outflow
boundary were located along a line extending from 7 miles south of
Cedar Vale to 3 miles south of Osage to 2 miles northeast of
Drumright. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms and
outflow boundary.

Locations in or near the path include...
Tulsa...                          Bartlesville...
Sand Springs...                   Pawhuska...
Skiatook...                       Hominy...
Cleveland...                      Mannford...
Barnsdall...                      Sperry...
Oilton...                         Wynona...
Ochelata...                       Jennings...
Avant...                          Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...

This includes Interstate 44 between mile markers 211 and 218.

LAT...LON 3700 9596 3622 9599 3601 9605 3599 9662
      3616 9662 3616 9672 3700 9657
TIME...MOT...LOC 0514Z 267DEG 36KT 3700 9649 3624 9640 3602 9656
Special weather statement, Jun 26, 4:53 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
453 AM CDT Sat Jun 26 2021

OKZ054-059-060-064>066-261100-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
453 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CREEK...
SOUTHEASTERN PAWNEE...NORTHWESTERN OKMULGEE...WEST CENTRAL TULSA AND
OKFUSKEE COUNTIES UNTIL 600 AM CDT...

At 453 AM CDT, strong thunderstorms were located along a line
extending from near Yale to 5 miles south of Stroud to 4 miles south
of Prague. Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Sand Springs...                   Bristow...
Okemah...                         Sapulpa...
Okfuskee...                       Cleveland...
Mannford...                       Drumright...
Boley...                          Kellyville...
Oilton...                         Depew...
Paden...                          Jennings...
Westport...                       Osage...
Slick...                          Hallett...
Terlton...                        Castle...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 229.
 Interstate 44 between mile markers 178 and 212.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3641 9612 3592 9609 3539 9613 3536 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3541 9654 3539 9654
      3541 9658 3540 9662 3616 9662 3616 9674
      3623 9675
TIME...MOT...LOC 0953Z 240DEG 30KT 3613 9669 3567 9665 3542 9672
Special weather statement, Jun 26, 5:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
542 AM CDT Sat Jun 26 2021

OKZ060-061-064>067-070-071-261130-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Okfuskee OK-Creek OK-
Wagoner OK-McIntosh OK-
542 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EASTERN
CREEK...NORTHWESTERN MCINTOSH...WESTERN WAGONER...NORTHWESTERN
MUSKOGEE...OKMULGEE...TULSA AND EASTERN OKFUSKEE COUNTIES UNTIL 630
AM CDT...

At 541 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Sand Springs to 5 miles west of
Beggs to 3 miles east of Okemah. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Okmulgee...
Bixby...                          Sapulpa...
Jenks...                          Okfuskee...
Glenpool...                       Coweta...
Catoosa...                        Henryetta...
Verdigris...                      Haskell...
Kiefer...                         Morris...
Beggs...                          Mounds...
Dewar...                          Schulter...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 221 and 254.
 Interstate 44 between mile markers 206 and 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3574 9622 3613 9620 3616 9607 3616 9600
      3618 9600 3628 9561 3586 9560 3543 9569
      3536 9630
TIME...MOT...LOC 1041Z 251DEG 27KT 3608 9615 3576 9616 3543 9625

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:19 PM CDTSpecial Weather StatementTSACreek, Osage, Pawnee56 min
Jun 26, 12:15 AM CDTSpecial Weather StatementTSAOsage45 min
Jun 26, 2:53 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more52 hr
Jun 26, 4:32 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Nowata, Osage, Ottawa, Pawnee and 3 more3 hr
Jun 26, 4:53 AM CDTSpecial Weather StatementTSACreek, Okfuskee67 min
Jun 26, 5:38 AM CDTFlash Flood WarningTSACraig, Delaware, Ottawa8 hr
Jun 26, 6:24 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner51 min
Jun 26, 6:33 AM CDTAreal Flood AdvisoryTSAMayes, Rogers, Tulsa, Wagoner117 min
Jun 26, 6:39 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner14 min
Jun 26, 6:56 AM CDTSpecial Weather StatementTSADelaware, Mayes49 min
Jun 26, 7:42 AM CDTSpecial Weather StatementTSADelaware33 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.